T3 and muscle pain

Hi All,

I was wondering if combination of T3 and Levo can cause severe muscle pain. I was taking 125mcg of Levo up until Feb and after consultation with my Endo she gave me prescription for 20mcg daily, she told me to reduce my Levo to 100mcg daily along side t3, I did what was suggested and introduce t3 slowly, well I started on 10mcg with the Levo but after about 2weeks I started to suffer with severe body aches and pains and still am. I can't walk properly it hurts to sit stand walk, even in bed it wakes me up, it's my upper body as well my neck, arms and back, it's been horrendous but I carried on taking t3 and then upped it to 15mcg, still having muscle problem. I have never had this on a Levo so I seem to be linking it to the t3. After a couple of weeks I upped it again to 20mcg (split doses) but that night my body hurt so much in bed and the next day, so I decided to stop taking it and went back on 125mcg Levo. I am day 3 off the t3 and I still have muscle pain, I just wanted to see if it was t3 causing my problem but am not sure how long takes to come out your system.

The pain is so debilitating and I feel so unwell but I also have just found that I have anemia and it's not to do with iron, folate and b12 and under investigation for the cause. I can't believe how my health has changed so much. I have been off work for 4weeks and going back docs tomorrow to be signed off, I defo can not go to work with this body pain, can't even walk up and down the stairs or get up from sitting down.

Just wish this pain would go and give me my life back.

8 Replies

oldestnewest
  • You may be having big swings in serum T3 and going over range which could cause you pain. I get alot of pain when my thyroid levels are off.

    You will want your doctors to test for copper and ceruloplasmin because if you are low in copper it can make you anemic. A lot doctors don't know this. With everyone touting zinc as the miracle mineral, people are overdosing on it. They put too much zinc in a lot of supplements and cold remedies. And even a lot of denture creams have (or had) loads of zinc in them and it has been linked to sideroblastic anemia.

    Hope you start feeling better soon after your T3 levels come down.

  • Hi Kalicocat

    Am going docs today. I will request these tests, just want to feel well again. The thyroid is so complicated my head is battered with it. I know the heamotolugist is checking my thyroid on next visit but don't know how much of the thyroid he is testing.

  • MissChris,

    If the pain started when you introduced T3 you may be allergic to it. I would stop the T3. It has a short half life so should be out of your system in a few days. Put your Levothyroxine back up to 125mcg.

  • Hi Clutter

    I have gone back to just taking 125mcg Levo. This will be my 4th day. I Just hope I see a difference soon cos this is so painful, am not one for crying but this has had me in tears a few times. I feel like am not me anymore.

  • Misschris,

    If it was caused by the T3 it should improve once the T3 is out of your system.

  • i get a lot of pain, it is really debilitating so i know where you are coming from. Mine is feet, ankles, knees and hips, also muscle weakness, it all disappeared with ndt but it came back after 3 months on levo, i am on t3 only to try and get rid of it. I have been struggling for some time, the times without the pain are amazing. For me this has not been an easy illness to get right, i am still just muddling my way thro. xx hope you get it sorted x

  • Thanks endomad

    It's good that someone can relate to what your going through and I can sympathise what you too have been going through. I hope you never have to go through it again and you have seen your last days of pain.

  • This is my personal experience, I had a lot of pain when my thyroxine levels were too high. I would stop taking all thyroxine for a few days, and then take 100. I take Levothyroxine. Levothyroxine stays in the system for about 7 days.

You may also like...